Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 1:55 AM CDT for Jasper County, Marshall County, Poweshiek County, Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 1:55 AM CDT (06:55 UTC)
- Expired
- May 26, 2013, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:03 AM CDT | FLASH FLOOD | Kellogg, IA | WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6. ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE HOUSE SURROUNDED BY WATER. |
| May 26, 4:03 AM CDT | FLASH FLOOD | Oakland Acres, IA | HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED. |
| May 26, 5:00 AM CDT | HEAVY RAIN 4.4 | 2 Nw Oakland Acres, IA | MEASURED SINCE SATURDAY AFTERNOON. REPORTED VIA SOCIAL MEDIA. |
| May 26, 5:30 AM CDT | FLASH FLOOD | Kellogg, IA | SPOTTER REPORTS SAND BAGGING OF KELLOGG WATER TREATMENT PLANT AND FIRE DEPARTMENT. HEARD ON SCANNER. |
| May 26, 6:20 AM CDT | FLASH FLOOD | Grinnell, IA | ROADS IN THE CITY COVERED WITH WATER AND IMPASSABLE. |
| May 26, 7:00 AM CDT | HEAVY RAIN 3.14 | Newton, IA | 4.18 INCHES OF RAIN OVER PAST TWO DAYS |
| May 26, 7:00 AM CDT | HEAVY RAIN 3.96 | 1 W Montezuma, IA | TOTAL 24-HOUR RAINFALL |
| May 26, 7:00 AM CDT | HEAVY RAIN 6.74 | 3 Sw Grinnell, IA | TOTAL 24-HOUR RAINFALL |
| May 26, 8:00 AM CDT | FLASH FLOOD | 4 E Grinnell, IA | BRIDGE WASHED OUT ALONG 390TH AVENUE NEAR THE 70TH STREET BLOCK JUST WEST OF MALCOM. |
| May 26, 8:00 AM CDT | FLASH FLOOD | 5 Nnw Montezuma, IA | BRIDGE WASHED OUT ON HIGHWAY 63 NORTH OF MONTEZUMA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 128 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946
WGUS53 KDMX 260655
FFWDMX
IAC099-127-157-261300-
/O.NEW.KDMX.FF.W.0014.130526T0655Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
155 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN CENTRAL IOWA...
SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
WESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 800 AM CDT
* AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES SHOW 1.5 TO 2 INCHES OF RAIN HAS
FALLEN IN NORTHEAST JASPER COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRINNELL...NEWTON AND MONTEZUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4151 9299 4169 9322 4196 9323 4194 9283
4188 9276 4186 9276 4186 9274 4151 9234
$$5 follow-up statements
399
WGUS73 KDMX 260809
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
309 AM CDT SUN MAY 26 2013
IAC099-127-157-261300-
/O.CON.KDMX.FF.W.0014.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-MARSHALL IA-JASPER IA-
309 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...SOUTHERN
MARSHALL AND WESTERN POWESHIEK COUNTIES UNTIL 800 AM CDT...
AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES SHOW THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER
NORTHEAST JASPER COUNTY INTO PARTS OF WEST CENTRAL POWESHIEK
COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRINNELL...NEWTON AND MONTEZUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9299 4169 9322 4196 9323 4194 9283
4188 9276 4186 9276 4186 9274 4151 9234
$$709
WGUS73 KDMX 260909
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT SUN MAY 26 2013
IAC099-127-157-261300-
/O.CON.KDMX.FF.W.0014.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-MARSHALL IA-JASPER IA-
409 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...SOUTHERN
MARSHALL AND WESTERN POWESHIEK COUNTIES UNTIL 800 AM CDT...
AT 407 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES SHOW 4 TO 6 INCHES OF RAIN HAS FALLEN IN PARTS OF EASTERN
JASPER COUNTY INTO WEST CENTRAL POWESHIEK COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRINNELL...NEWTON AND MONTEZUMA.
LAW ENFORCEMENT REPORTED FLOODING ON ILLINOIS AVENUE AND HIGHWAY 6
IN KELLOGG AND ALSO ON NORTHFIELD DRIVE. A HOUSE WAS SURROUND BY
WATER. U.S. HIGHWAY 6 WAS ALSO FLOODED AND CLOSED NEAR OAKLAND
ACRES WITH CARS STALLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9299 4169 9322 4196 9323 4194 9283
4188 9276 4186 9276 4186 9274 4151 9234
$$327
WGUS73 KDMX 261018
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
518 AM CDT SUN MAY 26 2013
IAC099-127-157-261300-
/O.CON.KDMX.FF.W.0014.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-MARSHALL IA-JASPER IA-
518 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...SOUTHERN
MARSHALL AND WESTERN POWESHIEK COUNTIES UNTIL 800 AM CDT...
AT 517 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RAINFALL ESTIMATES SHOW THAT 4 TO 6 INCHES HAS FALLEN IN
PARTS OF THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRINNELL...NEWTON AND MONTEZUMA.
LAW ENFORCEMENT REPORTED FLOODING ON ILLINOIS AVENUE AND HIGHWAY 6
IN KELLOGG AND ALSO ON NORTHFIELD DRIVE. A HOUSE WAS SURROUND BY
WATER. U.S. HIGHWAY 6 WAS ALSO FLOODED AND CLOSED NEAR OAKLAND
ACRES WITH CARS STALLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9299 4169 9322 4196 9323 4194 9283
4188 9276 4186 9276 4186 9274 4151 9234
$$249
WGUS73 KDMX 261105
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
605 AM CDT SUN MAY 26 2013
IAC099-127-157-261300-
/O.CON.KDMX.FF.W.0014.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-MARSHALL IA-JASPER IA-
605 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...SOUTHERN
MARSHALL AND WESTERN POWESHIEK COUNTIES UNTIL 800 AM CDT...
AT 602 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR INDICATED 4 TO 6.5 INCHES OF RAIN HAS FALLEN IN PARTS
OF THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRINNELL...NEWTON AND MONTEZUMA.
LAW ENFORCEMENT REPORTED FLOODING ON ILLINOIS AVENUE AND HIGHWAY 6
IN KELLOGG AND ALSO ON NORTHFIELD DRIVE. A HOUSE WAS SURROUND BY
WATER. U.S. HIGHWAY 6 WAS ALSO FLOODED AND CLOSED NEAR OAKLAND
ACRES WITH CARS STALLED.
A SPOTTER REPORTED SAND BAGGING OF THE KELLOGG WATER TREATMENT PLANT
AND THE KELLOGG FIRE DEPARTMENT WAS UNDERWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4151 9299 4169 9322 4196 9323 4194 9283
4188 9276 4186 9276 4186 9274 4151 9234
$$
AWB818
WGUS73 KDMX 261207
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
707 AM CDT SUN MAY 26 2013
IAC099-127-157-261300-
/O.CON.KDMX.FF.W.0014.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-MARSHALL IA-JASPER IA-
707 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...SOUTHERN
MARSHALL AND WESTERN POWESHIEK COUNTIES UNTIL 800 AM CDT...
AT 707 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR INDICATED 4 TO 7 INCHES OF RAIN HAS FALLEN IN PARTS
OF THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRINNELL...NEWTON AND MONTEZUMA.
LAW ENFORCEMENT REPORTED FLOODING ON ILLINOIS AVENUE AND HIGHWAY 6
IN KELLOGG AND ALSO ON NORTHFIELD DRIVE. A HOUSE WAS SURROUND BY
WATER. U.S. HIGHWAY 6 WAS ALSO FLOODED AND CLOSED NEAR OAKLAND
ACRES WITH CARS STALLED.
A SPOTTER REPORTED SAND BAGGING OF THE KELLOGG WATER TREATMENT PLANT
AND THE KELLOGG FIRE DEPARTMENT WAS UNDERWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4151 9299 4169 9322 4196 9323 4194 9283
4188 9276 4186 9276 4186 9274 4151 9234
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:00 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 26, 12:00 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1200 AM CDT SUN MAY 26 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 314 PM CDT SAT MAY 25 2013 THE PRECIPITATION HAD ENDED OVER CENTRAL IOWA BY MID AFTERNOON. AN AREA OF SUBSIDENCE WEST OF A MESOSCALE CONVECTIVE VORT MAX WHICH IS EXITING THE REGION SHOULD HELP KEEP IT DRY OVER CENTRAL IOWA INTO THIS EVENING. THE WARM FRONT WAS WELL DEFINED THIS AFTERNOON FROM FAR NORTHERN NEBRASKA SOUTHEAST ALONG THE MISSOURI RIVER INTO NORTHERN MISSOURI. EXPECT ANOTHER MCS TO DEVELOP THIS EVENING AND THEN MOVE INTO CENTRAL IOWA TONIGHT. EXACT EVALUATION OF THE SYSTEM IS UNCERTAIN...BUT CONFIDENCE OF IT OCCURRING IS HIGH. AS FOR THE FORECAST...WENT WITH HIGH POPS TONIGHT AND A SMALL DIURNAL TEMPERATURE RANGE. PRIMARY THREAT WILL BE HEAVY RAIN WITH THE MCS. CONVECTION SHOULD BE ELEVATED AND SEVERE PARAMETERS ARE NOT FAVORABLE. .LONG TERM.../SUNDAY THROUGH SATURDAY/... ISSUED AT 314 PM CDT SAT MAY 25 2013 ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS THE CENTRAL PORTION OF THE COUNTRY ALLOWING FOR SOUTHWEST FLOW TO DOMINATE THE WEATHER PATTERN. LEANED TOWARD A BLEND...AS MODELS ARE AT LEAST AGREEING ON OVERNIGHT/EARLY MORNING CONVECTION DURING THE NEXT SEVERAL NIGHTS...BUT DISAGREE ON LOCATION OF HEAVIEST RAIN. .SUNDAY THROUGH TUESDAY...ONGOING MCS EXPECTED TO DEVELOP TONIGHT WILL PUSH INTO NORTHEAST IOWA SUNDAY MORNING. HAVE CONFINED HIGHEST POPS THROUGH 18Z SUNDAY IN THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. MOISTURE TRANSPORT VECTORS AND THETA-E ADVECTION CONTINUE SUNDAY MORNING BEFORE DIMINISHING BY THE AFTERNOON HOURS. CUT BACK ON POPS B/T 18Z SUNDAY THROUGH 00Z MONDAY WITH A BRIEF PERIOD OF SUBSIDENCE SETTLING IN OVER CENTRAL IOWA SUNDAY AFTERNOON. ANOTHER SHORTWAVE AND 500 MB VORT MAX...COMBINED WITH LLJ AND MOISTURE TRANSPORT INCREASING SUNDAY EVENING INTO MONDAY MORNING...KEPT WITH HIGH POPS THROUGH 18Z MONDAY. WARM LAYER CLOUD DEPTHS REACH 12000 FEET BY 12Z SUNDAY AND AGAIN BY SUNDAY NIGHT INTO MONDAY. THIS...COMBINE WITH PRECIPITABLE WATER VALUES RANGING AROUND 1.50 INCHES WILL LEAD TO SOME EFFICIENT RAIN PRODUCERS SUNDAY MORNING AND LATE SUNDAY NIGHT INTO MONDAY. ANOTHER ROUND OF EFFICIENT RAIN PRODUCERS SETS UP MONDAY NIGHT INTO TUESDAY WITH A VERY SIMILAR PATTERN AS TONIGHT AND SUNDAY NIGHT. CUT BACK ON POPS TUESDAY DURING THE DAY AS SHORTWAVE IS A BIT QUICK TO MOVE NORTHEAST PAST 12Z TUESDAY. .WEDNESDAY THROUGH SATURDAY...GFS AND ECMWF ARE COMING TOGETHER WITH MUCH STRONGER VORT MAX AND 500MB SHORTWAVE TO PUSH ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY. THE 00Z ECMWF IS SLIGHTLY SLOWER THAN THE 12Z GFS...BUT CONCERNED ABOUT PRECIP AMOUNTS ON TOP OF ANTICIPATED QPF OVER THE NEXT FEW NIGHTS. THE VERY ACTIVE WEATHER PATTERN CONTINUES WITH THE GFS/ECMWF BOTH KEEPING THE FORECAST AREA UNDER SOUTHWEST FLOW AND A SERIES OF SHORTWAVES TO AFFECT IOWA THURSDAY NIGHT INTO FRIDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. HYDRO ISSUES WILL REMAIN A CONCERN IN THE EXTENDED PERIOD. && .AVIATION...26/06Z ISSUED AT 1159 PM CDT SAT MAY 25 2013 AN AREA OF THUNDERSTORMS ACROSS CENTRAL IOWA WILL CONTINUE TO BECOME MORE FOCUSED FARTHER NORTH OVERNIGHT AND GENERALLY IMPACT THE NORTHERN SITES. DRIER AIR ADVECTING IN FROM GREAT LAKES HIGH PRESSURE HAS HELPED CIGS INCREASE TO VFR OVER EASTERN IOWA AND INTO THE EASTERN SITES. WHILE SOME IFR CONDITIONS ARE POSSIBLE YET THROUGH THE PERIOD...THE DRIER AIR SHOULD TREND CIGS TO MVFR AND VFR. PRECIPITATION WILL MAINLY BE FOCUSED THROUGH MID SUNDAY MORNING THEN AGAIN SUNDAY EVENING. && .HYDROLOGY... ISSUED AT 314 PM CDT SAT MAY 25 2013 THIS MORNINGS RAINFALL WAS SIGNIFICANT IN SPOTS ACROSS CENTRAL IOWA WITH AN OVER 5 INCH REPORT IN MARSHALL COUNTY. HEAVY RAIN FORECAST TOOLS SUGGEST THAT THE STORMS ASSOCIATED WITH TONIGHT/S MCS SHOULD BE VERY EFFICIENT RAINFALL PRODUCERS. BOTH THE GFS/NAM SHOWS A DEEP WARM CLOUD LAYER...HIGH PRECIPITABLE WATER AND GOOD MOISTURE TRANSPORT OVER THE WARM FRONT. ALTHOUGH THE 850-700 MB THETA E ADVECTION IS NOT AS STRONG AS THIS MORNING...THERE IS ENOUGH TO SUPPORT ELEVATED CONVECTION. IN ADDITION...CORFIDI VECTORS ARE POINTING SOUTH TONIGHT INTO THE LOW-LEVEL JUST SUGGESTING SOME BACK BUILDING POTENTIAL OF THE MESOSCALE BETA ELEMENTS. WITH ALL OF THIS CONSIDERED...WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE AREAS THREATENED BY HEAVY RAIN AND AREAS WHICH HAD HEAVY RAINFALL LAST NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT SUNDAY FOR AUDUBON-BLACK HAWK- BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE- HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK- SAC-STORY-TAMA-WAPELLO-WEBSTER. && SHORT TERM...JOHNSON LONG TERM...PODRAZIK AVIATION...DONAVON HYDROLOGY...JOHNSON
Hazardous weather outlook, May 25, 3:59 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT SAT MAY 25 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-262100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 359 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. SEVERE WEATHER APPEARS UNLIKELY THIS WEEKEND...BUT SEVERE WEATHER CHANCES WILL INCREASE SOMEWHAT INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-262100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 359 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL OCCUR AGAIN TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. IN ADDITION...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE CEDAR RIVER BASIN AND THE DES MOINES BASIN NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. SEVERE WEATHER APPEARS UNLIKELY THIS WEEKEND...BUT SEVERE WEATHER CHANCES WILL INCREASE SOMEWHAT INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. KJ
In the hours before
Local storm report, May 25, 11:13 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL AUDUBON 41.72N 94.93W
05/25/2013 E1.00 INCH AUDUBON IA LAW ENFORCEMENT
&&
AWBLocal storm report, May 25, 11:29 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1129 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL 10 NW AUDUBON AIRPORT 41.79N 95.08W
05/25/2013 E0.88 INCH AUDUBON IA TRAINED SPOTTER
NICKEL SIZED HAIL, PEA SIZED HAIL OCCURING NOW
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 27 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 29 min |
| May 26, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 50 min |
| May 26, 4:25 AM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 5:48 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| May 26, 7:24 AM CDT | Flash Flood Warning | DMX | Franklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more | 6 hr |
| May 26, 8:34 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek | 24 hr |
| May 26, 9:11 AM CDT | Flash Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 6 hr |
| May 26, 10:19 AM CDT | Areal Flood Warning | DMX | Poweshiek | 24 hr |
| May 26, 10:54 AM CDT | River Flood Warning | DMX | Black Hawk | 10 days |
| May 26, 11:51 AM CDT | Areal Flood Warning | DMX | Marshall, Tama | 24 hr |
| May 26, 1:11 PM CDT | Areal Flood Warning | DMX | Franklin | 24 hr |
| May 26, 2:27 PM CDT | River Flood Warning | DMX | Marshall | 6 days |
| May 26, 2:55 PM CDT | Areal Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 24 hr |
| May 26, 3:21 PM CDT | Flash Flood Warning | DMX | Marshall, Story | 6 hr |
| May 26, 3:51 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 41 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 41 min |
| May 26, 5:32 PM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.